• Helen replied to the topic HELEN in the forum Anything Ovarian Cancer 4 days, 9 hours ago

    Hi Sandra, How are you going?  It would have been nice to have a break from chemo.  It gives your body some time to recover.  We enjoyed our weekend down in Melbourne.  The weather was very pleasant.  We caught up with some friends that we hadn’t seen for a few years.  My marker is continuing to come down, which I am very pleased about.  My oncolo…[Read more]

  • Hi Karen,

    No I am no longer on Olaparib.  Unfortunately it stopped being effective for me and my marker went back up again.  I therefore didn’t meet the criteria for the trial and I had to leave the trial. The trial nurses and doctor were very nice and they still send me emails to ask how I am going.  I have since asked my oncologist if I co…[Read more]

  • Hi Sandra,

    I am pleased to see that your CA125 is down to to 23.  It is always good when your marker comes down.  Were your white blood cells ok to have chemo last Friday?  I am having a week off chemo, as we are going to Melbourne for the weekend, for a bit of a break.  I am looking forward to catching up with some friends.  Take care. Helen

  • Hi Karen,

    I can understand how you must be feeling very concerned about your cancer coming back again.  My situation is very similar to yours and I know how vulnerable and devastated I was when it came back again.  I was put back on the Carboplatin treatment for 6 months as well.   I am also BRCA2 positive and was able to go on a trial for the…[Read more]

  • Hi Liz,  I have been on the combination of Carboplatin and Caelyx.  It was a few years ago, however I do keep a sort of diary about my experiences with chemo and when I checked my notes, it seems that the Caelyx for me, didn’t seem to have any side effects that were any different from the Carboplatin.  I experienced the usual feeling of being a bi…[Read more]

  • Hi Sandra,

    How is your job hunting going?  The change in my chemo treatment seems to be working, my Ca125 marker has halved and is coming back down.  I am so relieved and pleased, it makes the putting up with the side effects easier to know that it is working.   You asked me, what am I watching and reading.  I am still watching lots of spo…[Read more]

  • Hi Dionne,

    I thought I would just check in with you to see how your pet scan went.   Are you starting to feel better, now that treatment has stopped?  I have looked at the Facebook group and  I will join up soon.  We are about to transfer to the NBN, I may not have access for a while to the internet.  I hope it goes smoothly.   The Taxol treatm…[Read more]

  • Hi Sandra,

    You certainly pack a lot of information into your posts!  I am sure your marker will come down with your further treatments.  I agree, scans are not the best, however they do give you a picture of what is happening inside and I am always relieved to find that my major organs are all good.  Now that I am on Taxol, my hair started to fa…[Read more]

  • Hi Dionne,

    How are you going?  My Taxol treatments are going well.  My hair started to fall out so I decided to have it shaved off and I found my wig and head scarves from 4 years ago that I had thrown at the back of my cupboard.  They seemed to have survived the break.  I have also shouted myself some new caps.  Try not to worry about a recu…[Read more]

  • Helen replied to the topic Hi from Michelin in the forum Say Hi Here! 2 months ago

    Sorry to hear that your genetics showed that you are BRCA1.  It does come as bit of a shock at first.  I am a BRCA2 carrier, I was diagnosed in 2012 and it is now 6 years from my diagnosis.  It is good that you have been cancer free for 2 years, we have to keep on staying positive, as I am sure they will come up with a solution to this disease in…[Read more]

  • Helen replied to the topic Hi Helen in the forum Anything Ovarian Cancer 2 months ago

    Hi Sandra,  The ascities draining was not too bad, it hurts at the start when they are putting the needle in, but after that it was fine.  I certainly felt a lot lighter afterwards.  The Taxol is going well and I am not as tired as I was when I was on the carboplatin.

    I am sure the doctors and hospitals are doing the best for you, maybe they ar…[Read more]

  • Hi Dionne,

    I have had two lots of Taxol now, I didn’t seem to get too much nausea and only had to take the maxolon tablets for a couple of days.  I tried the fruit tingles and they certainly relieve the funny taste in your mouth, thanks for that hint.  I didn’t seem to have much fatigue, it is probably because I am just on the Taxol.

    How did t…[Read more]

  • Helen replied to the topic Hi Helen in the forum Anything Ovarian Cancer 2 months, 2 weeks ago

    Hi Sandra,  How did the hiking go?  I really admire how energetic you are, I am sure that the exercise you do and all that forest bathing must help your body absorb the treatments.  I did have some fluid drained about a week ago and I do feel a lot better and less bloated. I am having a change of chemo, I am now on weekly taxol and the ca…[Read more]

  • Hi Dionne, I can understand how you are feeling down at the moment, it is such a challenge to get your mind around all that is going on with your treatment and tests.  The genetics test is a big deal and can be overwhelming.  I was totally shocked when mine came back showing the BRC2 mutation.  Once I had absorbed the news, I found out that th…[Read more]

  • Hi Dionne,  I just realised I hadn’t replied to your post.  The anti nausea meds that I take is Maxolon and I find it works well.  Like you I tend to take it 30 minutes before I eat even if I am not feeling ill and I usually take it for about 2 – 3 days, a few days after I have had chemo.   Thanks for the tip about the fruit tingles for the bad…[Read more]

  • Hi Dionne,

    I see from your post to Quilty that you didn’t have the nausea this time, how good is that.  It makes such a difference if you don’t feel sick all the time and it is good to feel like eating!  Was there something that you did differently this time to stop the nausea?  I have my next lot of carboplatin next Friday.  Enjoy the Easter bre…[Read more]

  • Hi Quilty,

    What a pest, that you had a reaction to the taxol.  I had a reaction, only the once to the carboplatin, however I didn’t experience back pain, I just went very red in the face, felt shivery and nauseous.  The nurses quickly stoped the infusion and gave me some drugs to stop the reaction.  The next time I went to have my chemo, they pu…[Read more]

  • Helen replied to the topic Hi Helen in the forum Anything Ovarian Cancer 2 months, 3 weeks ago

    Hi Sandra,  I am sorry to hear that the carbo makes you very sick, surely they can give you something to help with that.  I have had 3 rounds of carbo/platium so I am half way through.  My marker is showing a slight reduction, which I am pleased about.  My latest CT scan showed I had some ascites around the liver, which would explain why I am fee…[Read more]

  • Hi Quilty,   I have had extensive surgery like you, it will take you a while to feel better, especially with having the resection on the sigmoid.  I had to have further surgery for a bowel obstruction and I found that took a bit longer to heal than my initial ovarian cancer surgery.  My surgery was done under a general anesthetic, rather than a e…[Read more]

  • Hi Dionne,  How are you feeling after your chemo a last Thursday?  I hope your treatment went well and you are feeling ok.  I have had to wait on blood tests and it is a bit frustrating, however they do mark it urgent, which quickens it all up a bit.  Thanks for warning us about checking what the oncologist has written on the pathology request for…[Read more]

  • Load More